Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 43, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 20, 2015, 11:26 AM CDT for 4 counties in Iowa. It was in force for 17 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 11:26 AM CDT (16:26 UTC)
- Expired
- Jun 20, 2015, 11:43 AM CDT
- In force
- 17 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cedar County, IA, Johnson County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 11:27 AM CDT | HAIL 0.25 | 2 Ene Marion, IA | PEA HAIL. |
| Jun 20, 11:30 AM CDT | HAIL 1 | Marion, IA | CALLER WILL POST PICTURE AND VIDEO ON NWS QUAD CITIES FACEBOOK PAGE. |
| Jun 20, 11:30 AM CDT | HAIL 1 | Nnw Springville, IA | HAIL OF QUARTER SIZED AROUND 1130. HAILED FOR ABOUT 10 MINUTES FROM ABOUT 1125 TO 1135. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WUUS53 KDVN 201626 SVRDVN IAC031-103-105-113-201730- /O.NEW.KDVN.SV.W.0043.150620T1626Z-150620T1730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1126 AM CDT SAT JUN 20 2015 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINN COUNTY IN EAST CENTRAL IOWA... SOUTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA... NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA... NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA... * UNTIL 1230 PM CDT * AT 1126 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHITTIER... OR 10 MILES NORTHEAST OF CEDAR RAPIDS...MOVING SOUTHEAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...ANAMOSA...MECHANICSVILLE...STANWOOD...MARION...MOUNT VERNON...LISBON...SPRINGVILLE...OLIN...BERTRAM...MARTELLE... MORLEY...VIOLA...STONE CITY...WHITTIER...WAUBEEK...PARALTA...MARION AIRPORT...FAIRVIEW AND WAPSIPINICON STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4198 9102 4176 9122 4204 9166 4221 9149 TIME...MOT...LOC 1626Z 304DEG 31KT 4207 9150 HAIL...1.00IN WIND...<50MPH $$ HAASE
1 follow-up statement
424
WWUS53 KDVN 201643
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1143 AM CDT SAT JUN 20 2015
IAC031-103-105-113-201651-
/O.CAN.KDVN.SV.W.0043.000000T0000Z-150620T1730Z/
LINN IA-JONES IA-JOHNSON IA-CEDAR IA-
1143 AM CDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINN...SOUTHWESTERN
JONES...NORTHEASTERN JOHNSON AND NORTHWESTERN CEDAR COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4198 9102 4176 9122 4204 9166 4221 9149
TIME...MOT...LOC 1640Z 304DEG 31KT 4201 9138
$$
HAASEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:39 AM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 20, 6:39 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 639 AM CDT SAT JUN 20 2015 .UPDATE... ISSUED AT 628 AM CDT SAT JUN 20 2015 BIGGEST TWEAKS WERE TO THE POPS THIS AM AS THE REMAINS OF THE NOCTURNAL CONVECTION SLOWLY CHURN INTO OUR AREA. WITH DEWPOINTS IN THE LOW TO MID 50S ACROSS OUR AREA...EXPECT THE SYSTEM TO KEEP WEAKENING AS IT MOVES IN. OFBS HAVE ALREADY BEEN OBSERVED ON RADAR AND ARE KEY TO CONVECTION THIS PM...ESPECIALLY WITH THE CLOUDS. IF CLOUDS CAN CLEAR BY LATE AM THEN WE SHOULD SEE REDEVELOPMENT NEAR THE OFB. OTHERWISE HAD TO TWEAK THE DEWPOINTS TO MATCH CURRENT TRENDS BETTER. && .SYNOPSIS... ISSUED AT 333 AM CDT SAT JUN 20 2015 QUIET MORNING AS THE WEAK EASTERLY FLOW OFF OF LAKE MICHIGAN WAS LEADING TO LOW TEMPERATURES IN THE 50S ACROSS THE AREA. DEWPOINTS IN THE LOWER 50S TO UPPER 40S WERE LEADING TO SOMEWHAT CHILLY CONDITIONS ACROSS THE AREA. AN MCS WAS LOCATED IN SOUTHEAST SD AND ABOUT TO ENTER NW IA AND WESTERN MN. GUIDANCE AND CONCEPTUAL MODELS SUGGEST THAT THIS CONTINUES INTO THE MID MORNING AND POSSIBLY EARLY AFTERNOON. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 333 AM CDT SAT JUN 20 2015 MAIN FORECAST CONCERN FOR THE SHORT TERM ARE THE SHOWERS AND THUNDERSTORMS FORECAST FOR TODAY. THERE IS AN ENHANCED RISK OF SEVERE WEATHER ACROSS OUR AREA. WITH THE MCS TO OUR WEST...THERE REMAINS QUESTIONS AS TO WHAT IS GOING TO TRANSPIRE TODAY ACROSS THE AREA. THERE ARE 3 POSSIBILITIES FOR TODAYS SEVERE WEATHER EVENT. THE MAIN PLAYER WILL BE THE MCS AND ANY LEFTOVER CONVECTIVE DEBRIS ACROSS THE AREA. THIS AREA OF CONVECTIVE DEBRIS AND WHAT HAPPENS TO IT WILL GREATLY AFFECT WHAT WILL HAPPEN TODAY AND TONIGHT. OVERALL MODEL ISSUES... LOOKING AT THE GUIDANCE AND THE OBS UPSTREAM...I STRONGLY BELIEVE THAT THE GFS AND NAM ARE SUPER JUICED AND HAVE TOO MUCH MOISTURE AT THE SURFACE. A DEWPOINT OF 78 ACROSS EASTERN ZONES DOES NOT MAKE SENSE. THERE IS A H85 JET...BUT IT WEAKENS AND TURNS SW THROUGH THE DAY. THIS MEANS THAT MODEL CAPE IS LIKELY TOO HIGH. REGARDLESS OF THIS...CAPE WILL BE LARGE AND CONDUCIVE TO STRONG UPDRAFT SPEEDS AND SEVERE WEATHER. 1. CONVECTIVE DEBRIS ACROSS NORTHERN ZONES COULD LEAD TO COOLER TEMPERATURES ACROSS OUR NORTH AND CLOUD COVER OVER NORTHERN ZONES. CONVECTION MAY NOT REINITIATE IN THIS AREA DUE TO THE CLOUD COVER. IN FACT IN THIS SITUATION...CONVECTION WOULD INITIATE ACROSS DMX CWA AS DISCRETE SUPERCELLS AND THEN TRANSITION INTO A MCS AND MOVE THROUGH AREAS ALONG AND SOUTH OF I80. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT...AN ISOLATED TORNADO COULD NOT BE RULED OUT. ANY MCS WOULD HAVE A THREAT FOR DAMAGING WINDS AND POSSIBLY A TORNADO. 2. THE OVERNIGHT MCS COULD WEAKEN AND THEN REINTENSIFY ACROSS NORTHERN ZONES LATER THIS MORNING AND INTO EARLY AFTERNOON. THIS WOULD BE LIKELY...ESPECIALLY IF MOST OF THE CONVECTIVE DEBRIS STAYS NORTH OF REMNANTS OF THE MCS. THIS MCS WOULD TRACK ESE ACROSS THE AREA. ISOLATED CELLS WOULD LIKELY DEVELOP TO OUR WEST AND COULD AFFECT WESTERN ZONES BEFORE TURNING INTO A MCS AND DIVING SOUTH. IN THIS SCENARIO IT IS POSSIBLE THAT THE NORTHERN MCS COULD WEAKEN AS THE CELLS TO THE SOUTH COULD STEAL MOISTURE FROM IT. ISOLATED CELLS COULD BE SUPERCELLULAR WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. ANY MCS WOULD HAVE A THREAT FOR DAMAGING WINDS AND POSSIBLY A TORNADO. 3. CONVECTIVE DEBRIS TO OUR NORTH COULD CLEAR UP AND LEAD TO THE DEVELOPMENT OF ISOLATED CELLS IN OUR NORTHERN CWA AND TO OUR WEST OVER DMX. THESE CELLS COULD BE SUPERCELL IN NATURE. LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO WOULD BE POSSIBLE IN THIS SCENARIO. THESE STORMS WOULD THEN CONGEAL INTO A MCS OR SEVERAL BOWING SEGMENTS AND THEN MOVE ACROSS THE CWA LEADING TO DAMAGING WIND AND POSSIBLE ISOLATED TORNADOES. MY CURRENT THINKING IS THAT A SCENARIO ONE IS MOST LIKELY ACROSS THE AREA. THIS IS SUPPORTED BY SOME OF THE CAM MODELS AS WELL. REGARDLESS IT WILL BE A BUSY WEATHER DAY. TODAY IS A DAY TO STAY WEATHER AWARE. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 333 AM CDT SAT JUN 20 2015 CONVECTION CHANCES CONTINUE THROUGH MIDWEEK WITH LOCALLY HEAVY RAINS AND POSSIBLY SOME SEVERE WEATHER...THEN TURNING COOLER AND DRIER FOR NEXT WEEKEND. LONG TERM FORECAST CONFIDENCE ASSESSMENT....REMAINS BELOW AVERAGE OR POOR WITH AGAIN MAIN ISSUE IS TIMING AND LOCATIONS OF STORM SYSTEMS AND IMPACTS ON TEMPERATURES DUE TO MOISTURE PROBLEMS. INITIALIZATION OF CONVECTION TONIGHT IN DAKOTA'S POORLY HANDLED WILL AFFECT CONVECTION LATER TODAY AND HENCE AFFECT SUNDAY INTO EARLY NEXT WEEK. SIMILAR TO HOW EACH DOMINO AFFECTS THE NEXT ONE AS THEY FALL DOWN. OVERVIEW...INITIALIZATION AND VERIFICATION FAIRLY GOOD ON SYNOPTIC SCALES FORCING AND MOISTURE PLUMES. YET...REMAIN ONCE AGAIN POOR TO VERY POOR ON ONGOING PRECIPITATION AND CONVECTION IN PLAINS AND OBVIOUS PRESSURE FALL/RISE COUPLETS IN NOWCAST TOOLS ARE DIFFERENT THAN MODEL FORECASTS TO SUPPORT ERRORS WILL GROW NEXT SEVERAL HOURS. COMBINATION OF D_PROG_DT AND CONCEPTUAL FORCING AND MOISTURE PLUMES SUGGESTS AT LEAST A 60/40 MIX TO 70/30 MIX OF GFS/HI-RES ECMWF ON PATTERN. THIS SHOWS A SIGNIFICANT DIFFERENCE ON WARM FRONT AND LOW TRACK DAY 3 AND 4...RESULTING IN LARGE CHANGES TO OUR AREA FOR LATER SHIFTS TO CONSIDER. THEN A SHIFT TO NORTHWEST FLOW DAY 5 AND 6 BEFORE COOL DOWN OCCURS. REGIME SHOWS AREA STILL IN OR NEAR THE TYPICAL JUNE "RING OF FIRE CONVECTION" WE WILL SEE THROUGH DAY 5 AROUND WEAK UPPER RIDGING AND NEARLY STALLED FRONTAL BOUNDARY. SUNDAY AND SUNDAY NIGHT...RAISED HIGHS A DEGREE IN SOME AREAS AS FAIR SKIES AND WARM TEMPERATURES AND MODERATELY HUMID CONDITIONS DOMINATE. HIGHS SHOULD BE MOSTLY IN THE MIDDLE 80S BUT LIKELY AREA DEWPOINTS WILL NEED LOWERING 2 TO 4 DEGREES INTO THE LOWER TO MIDDLE 60S TO MAKE FOR A BIT MORE COMFORT IN HUMIDITY. SUNDAY NIGHT...MINOR CHANGES TO AREA LOWS MOSTLY 65 TO 70F. FORCING STILL SUGGESTS MOST PRECIPITATION TO BE SCATTERED AS WARM FRONT MOVES NORTH AFTER MIDNIGHT FOR LATER SHIFTS WITH SPOTTY AND MOSTLY LIGHT TO MODERATE AMOUNTS AND LITTLE OR NO CHANCE OF SEVERE DUE TO MODEST INSTABILITY AS WELL. MONDAY THROUGH THURSDAY...BAROCLINIC BOUNDARY TO REMAIN NEARBY WITH ZONAL FLOW. THIS WILL ALLOW SEVERAL CONVECTIVE EVENTS WITH SOME SEVERE AND ALSO LOCALLY HEAVY RAINS AS FAVORED 850 AND 700 T/TD SUMMERTIME PARAMETERS (19-23C AND 9-13C CORRIDOR RESPECTIVELY AND 850 TD/S OF +15-18C) REMAIN NEARBY. MOST OF THE TIME LARGEST RISK TO REMAIN TO THE SW OR JUST IN SW EXCEPT MAYBE MONDAY. TRENDS CONTINUE TO INDICATE HIGH TEMPERATURES WILL BE A CHALLENGE DUE TO THE CONVECTION WITH 5+ DEGREE ERRORS VERY POSSIBLE IF CLOUDS LAST DURING DAYTIME OR SOME MID TO UPPER 70S FOR HIGHS MAY BE POSSIBLE. LOCAL TOOLS INDICATE WIDESPREAD 1 TO 3+ INCH AMOUNTS APPEAR POSSIBLE BY FRIDAY THAT MAY RESULT IN RENEWED HYDROLOGIC ISSUES IN AREAS THAT RECEIVE OVER 2 INCHES. NEARBY UPPER JET WITH 30 TO 45+ KT WINDS SUPPORTS SOME LOWER END SEVERE AT THIS TIME POSSIBLE WITH DAMAGING WINDS IN BOWING SEGMENTS THE MAIN ISSUE. FRIDAY AND SATURDAY... TRENDS SUGGEST LOWER POPS AND COOLER WILL BE NEEDED AS CANADIAN HIGH PRESSURE MOVES IN. LATER SHIFTS MAY NEED TO LOWER TEMPERATURES BY 2 OR MORE CATEGORIES OR 5+ DEGREES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 628 AM CDT SAT JUN 20 2015 IFR AND MVFR CIGS AND SOME VSBYS ARE BEING REPORTED THIS AM....I HAVE TEMPOS IN AT THESE SITES. DO NOT THINK THEY WILL LAST THAT MUCH INTO THE DAY. LATER STRONG TO SEVERE THUNDERSTORMS WILL BE AFFECTING THE AREA. IFR VSBYS COULD OCCUR WITH THE STRONGEST OF STORMS. EXPECT GR AND STRONG WINDS AT TAF SITES WITH THESE STORMS. HAVE TRIED TO TIME CONVECTION AT TAF SITES THIS PM USING TEMPOS. AFTER THIS...WIND SHIFTS FROM THE NORTH. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...GIBBS SYNOPSIS...GIBBS SHORT TERM...GIBBS LONG TERM...NICHOLS AVIATION...GIBBS
Hazardous weather outlook, Jun 20, 10:13 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1013 AM CDT SAT JUN 20 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-210930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1013 AM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS ISSUED AN ENHANCED SLIGHT RISK FOR SEVERE WEATHER TODAY AND THIS EVENING ACROSS MUCH OF THE OUTLOOK AREA. THE REST OF THIS MORNING...STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL AND LIGHTNING WILL IMPACT PORTIONS OF NORTHEAST IOWA. THIS AFTERNOON AND EVENING...THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON. INITIAL STORMS WILL BE SUPERCELL IN NATURE WITH THE THREAT OF HAIL UP TO GOLF BALLS...WINDS TO 70 MPH AND MAYBE AN ISOLATED TORNADO. THESE STORMS WILL THEN TRANSITION INTO A ORGANIZED CONVECTIVE SYSTEM. WINDS WITH THE SYSTEM COULD BE 60 TO 70 MPH...AN ISOLATED 80 MPH GUST IS NOT OUT OF THE REALM. TORRENTIAL RAIN IS POSSIBLE FROM THESE STORMS. AN ISOLATED 2 INCH RAINFALL AMOUNT IS NOT OUT OF THE REALM. THOSE WITH OUTDOOR PLANS TODAY NEED TO PAY ATTENTION TO THE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY NIGHT THROUGH THURSDAY...EPISODES OF THUNDERSTORMS REMAIN POSSIBLE EACH DAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR ADDITIONAL LOCALLY HEAVY RAINFALL AND ALSO POSSIBLY SOME SEVERE STORMS WITH THE PRIMARY RISK DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. ANY REPORTS OF HEAVY RAINFALL IN EXCESS OF 1 INCH AND FLOODING OF WATER WOULD ALSO BE APPRECIATED. 05/GIBBS/NICHOLS
In the hours before
Special weather statement, Jun 20, 9:35 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
935 AM CDT SAT JUN 20 2015
IAZ040-201530-
BUCHANAN-
935 AM CDT SAT JUN 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUCHANAN COUNTY...
AT 933 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HAZLETON TO NEAR LA PORTE CITY...AND MOVING EAST AT
50 MPH. THE MAIN THREAT WITH THESE STORMS WILL BE TORRENTIAL
RAINFALL AND LOCALIZED FLOODING...AND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...JESUP...FAIRBANK...WINTHROP...HAZLETON...QUASQUETON...
LAMONT...BRANDON...ROWLEY...AURORA...TROY MILLS PARK...LIME CREEK
COUNTY...LITTLETON...THREE ELMS COUNTY...INDEPENDENCE AIRPORT...
MONTI...FONTANA COUNTY PARK...WINTHROP GOLF COURSE...CEDAR ROCK STATE
PARK AND WAPSIPINICON GOLF COURSE.
THOSE ATTENDING WINTHROP DAYS ARE IN THE PATH OF THESE STORMS AND
SHOULD PREPARE FOR THE EXPECTED WEATHER CONDITIONS.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 50 AND 55.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4264 9162 4231 9161 4231 9207 4235 9207
4236 9206 4239 9207 4247 9206 4247 9208
4264 9208
TIME...MOT...LOC 1433Z 267DEG 42KT 4261 9190 4239 9218
05Special weather statement, Jun 20, 10:24 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1024 AM CDT SAT JUN 20 2015
IAZ051-052-201615-
BENTON-LINN-
1024 AM CDT SAT JUN 20 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINN AND NORTHERN
BENTON COUNTIES...
AT 1021 AM CDT...STRONG THUNDERSTORMS WERE OCCURRING OVER NORTHERN BENTON
COUNTY AND NORTHWEST LINN COUNTY. THE STORMS WERE MOVING EAST AT 50 MPH.
VERY HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
WINDS IN EXCESS OF 30 MPH WILL ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...VINTON...MARION...HIAWATHA...ROBINS...CENTER POINT...
URBANA...DYSART...PALO...SHELLSBURG...WALKER...ALBURNETT...
GARRISON...MOUNT AUBURN...TROY MILLS...TODDVILLE...PARIS...VINTON
MEMORIAL AIRPORT...CHENEY AND LAFAYETTE.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 25 AND 47.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4217 9230 4229 9229 4229 9157 4204 9156
4205 9230
TIME...MOT...LOC 1521Z 267DEG 42KT 4222 9169
05Special weather statement, Jun 20, 10:43 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1043 AM CDT SAT JUN 20 2015 IAZ051-052-201615- BENTON-LINN- 1043 AM CDT SAT JUN 20 2015 ...STRONG THUNDERSTORMS OVER BENTON AND LINN COUNTIES... AT 1042 AM CDT...A STRONG THUNDERSTORM WAS NEAR SHELLSBURG...OR 11 MILES EAST OF VINTON...MOVING EAST AT 50 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR GARRISON MOVING EAST AT 50 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...VINTON...MARION...HIAWATHA...ROBINS...CENTER POINT... URBANA...CENTRAL CITY...SPRINGVILLE...PALO...SHELLSBURG... ALBURNETT...GARRISON...TODDVILLE...WHITTIER...PARIS...WAUBEEK... VINTON MEMORIAL AIRPORT...LAFAYETTE AND MIDWAY. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 23 AND 42. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS..AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4203 9228 4223 9227 4224 9145 4200 9145 TIME...MOT...LOC 1542Z 267DEG 42KT 4212 9182 05
Local storm report, Jun 20, 11:17 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1117 AM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HEAVY RAIN VINTON 42.16N 92.03W
06/20/2015 M1.80 INCH BENTON IA EMERGENCY MNGR
2 TO 3 HOUR RAINFALL.
1110 AM HEAVY RAIN WSW URBANA 42.22N 91.88W
06/20/2015 M1.45 INCH BENTON IA TRAINED SPOTTER
2 HR TOTAL.
1107 AM HAIL 1 NNW TODDVILLE 42.12N 91.72W
06/20/2015 E0.75 INCH LINN IA TRAINED SPOTTER
HALF INCH TO THREE QUARTER INCH HAIL. TIME ESTIMATED
BASED ON RADAR.
&&Local storm report, Jun 20, 11:19 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1119 AM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM HAIL 1 NNW HIAWATHA 42.06N 91.69W
06/20/2015 E1.00 INCH LINN IA TRAINED SPOTTER
HAIL UP TO QUARTER SIZED. ALSO HEAVY RAIN.
&&Local storm report, Jun 20, 11:25 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1125 AM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HAIL 1 NNE MARION 42.05N 91.58W
06/20/2015 M0.75 INCH LINN IA TRAINED SPOTTER
DIME SIZED HAIL.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:35 AM CDT | Special Weather Statement | DVN | Buchanan | 55 min |
| Jun 20, 10:24 AM CDT | Special Weather Statement | DVN | Benton, Linn | 51 min |
| Jun 20, 10:43 AM CDT | Special Weather Statement | DVN | Benton, Linn | 32 min |
| Jun 20, 1:14 PM CDT | Special Weather Statement | DVN | Cedar | 31 min |
| Jun 20, 1:36 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton | 24 min |
| Jun 20, 2:00 PM CDT | Special Weather Statement | DVN | Scott | 30 min |
| Jun 20, 2:20 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 12 min |
| Jun 20, 2:38 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 24 min |
| Jun 20, 5:18 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 27 min |
| Jun 20, 5:41 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson | 49 min |
| Jun 20, 6:40 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 50 min |
| Jun 20, 6:59 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren, Washington | 61 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.